Skip to main content
×
Home

ORBIFOLD POINTS ON PRYM–TEICHMÜLLER CURVES IN GENUS  $4$

  • David Torres-Teigell (a1) and Jonathan Zachhuber (a2)
Abstract

For each discriminant $D>1$ , McMullen constructed the Prym–Teichmüller curves $W_{D}(4)$ and $W_{D}(6)$ in ${\mathcal{M}}_{3}$ and ${\mathcal{M}}_{4}$ , which constitute one of the few known infinite families of geometrically primitive Teichmüller curves. In the present paper, we determine for each $D$ the number and type of orbifold points on $W_{D}(6)$ . These results, together with a previous result of the two authors in the genus $3$ case and with results of Lanneau–Nguyen and Möller, complete the topological characterisation of all Prym–Teichmüller curves and determine their genus. The study of orbifold points relies on the analysis of intersections of $W_{D}(6)$ with certain families of genus $4$ curves with extra automorphisms. As a side product of this study, we give an explicit construction of such families and describe their Prym–Torelli images, which turn out to be isomorphic to certain products of elliptic curves. We also give a geometric description of the flat surfaces associated to these families and describe the asymptotics of the genus of $W_{D}(6)$ for large $D$ .

Copyright
References
Hide All
1. Bainbridge M., Euler characteristics of Teichmüller curves in genus two, Geom. Topol. 11 (2007), 18872073.
2. Bainbridge M., Chen D., Gendron Q., Grushevsky S. and Möller M., Strata of inline-graphic $k$ -Differentials, Preprint, 2016, arXiv:1610.09238 [math.AG].
3. Birkenhake C. and Lange H., Complex Abelian Varieties, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, (Springer, Berlin, 2004).
4. Bouw I., Pseudo-elliptic bundles, deformation data, and the reduction of Galois covers, Habilitation, Universität Duisburg–Essen, 2005. URL: http://www.mathematik.uni-ulm.de/ReineMath/mitarbeiter/bouw/papers/crystal.ps.
5. Broughton S. A., Classifying finite group actions on surfaces of low genus, J. Pure Appl. Algebra 69(3) (1991), 233270.
6. Bujalance E. and Conder M., On cyclic groups of automorphisms of Riemann surfaces, J. Lond. Math. Soc. (2) 59(2) (1999), 573584.
7. Cohen H., A Course in Computational Algebraic Number Theory, Graduate Texts in Mathematics, Volume 138 (Springer, Berlin, 1993).
8. González-Diez G. and Harvey W. J., Moduli of Riemann surfaces with symmetry, in Discrete Groups and Geometry (Birmingham, 1991), (ed. Harvey W. J. and Maclachlan C.), London Mathematical Society Lecture Note Series, Volume 173, pp. 175193 (Cambridge University Press, Cambridge, 1992).
9. Lanneau E. and Nguyen D.-M., Teichmüller curves generated by Weierstrass Prym eigenforms in genus 3 and genus 4, J. Topol. 7(2) (2014), 475522.
10. Lanneau E. and Nguyen D.-M., Teichmüller curves and Weierstrass Prym eigenforms in genus four, in preparation, 2016.
11. Lehman J. L., Levels of positive definite ternary quadratic forms, Math. Comp. 58(197) (1992), 399417.
12. McMullen C. T., Billiards and Teichmüller curves on Hilbert modular surfaces, J. Amer. Math. Soc. 16(4) (2003), 857885.
13. McMullen C. T., Teichmüller curves in genus two: discriminant and spin, Math. Ann. 333(1) (2005), 87130.
14. McMullen C. T., Prym varieties and Teichmüller curves, Duke Math. J. 133(3) (2006), 569590.
15. McMullen C. T., Mukamel R. E. and Wright A., Cubic curves and totally geodesic subvarieties of moduli space, Ann. of Math. (2) 185(3) (2017), 957990.
16. Möller M., Teichmüller Curves, Mainly from the Viewpoint of Algebraic Geometry, IAS/Park City Mathematics Series, (2011).
17. Möller M., Prym covers, theta functions and Kobayashi geodesics in Hilbert modular surfaces, Amer. J. Math. 135 (2014), 9951022.
18. Möller M. and Zagier D., Modular embeddings of Teichmüller curves, Compos. Math. 152 (2016), 22692349.
19. Mukamel R. E., Orbifold points on Teichmüller curves and Jacobians with complex multiplication, Geom. Topol. 18(2) (2014), 779829.
20. PARI/GP version 2.3.5 The PARI Group. Bordeaux, 2010, URL: http://pari.math.u-bordeaux.fr/.
21. Rohde J. C., Cyclic Coverings, Calabi-Yau Manifolds and Complex Multiplication, Lecture Notes in Mathematics, Volume Nr. 1975 (Springer, Berlin, 2009).
22. Schiller J., Moduli for special Riemann surfaces of genus 2, Trans. Amer. Math. Soc. 144 (1969), 95113.
23. Shimura G., On modular forms of half-integral weight, Ann. of Math. (2) 97(2) (1973), 440481.
24. Singerman D., Finitely maximal Fuchsian groups, J. Lond. Math. Soc. (2) 6 (1972), 2938.
25. Torres-Teigell D. and Zachhuber J., Orbifold points on Prym–Teichmüller curves in genus three, Int. Math. Res. Not. IMRN (2016), doi:10.1093/imrn/rnw277, to appear.
26. Zachhuber J., The Galois action and a spin invariant for Prym–Teichmüller curves in genus 3, Bull. Soc. Math. France (2016), to appear.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Journal of the Institute of Mathematics of Jussieu
  • ISSN: 1474-7480
  • EISSN: 1475-3030
  • URL: /core/journals/journal-of-the-institute-of-mathematics-of-jussieu
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords:

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 8 *
Loading metrics...

Abstract views

Total abstract views: 81 *
Loading metrics...

* Views captured on Cambridge Core between 22nd May 2017 - 21st November 2017. This data will be updated every 24 hours.